Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 7:43 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 7:43 PM CDT (00:43 UTC)
- Expired
- Mar 27, 2008, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 280043
SVRTSA
ARC007-015-280130-
/O.NEW.KTSA.SV.W.0075.080328T0043Z-080328T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 830 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR GARFIELD...MOVING EAST AT 30
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GATEWAY...
BEAVER...EUREKA SPRINGS AND GRANDVIEW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3648 9362 3630 9362 3631 9385 3637 9413
3650 9412
TIME...MOT...LOC 0043Z 270DEG 26KT 3641 9398
$$2 follow-up statements
000
WWUS54 KTSA 280058
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU MAR 27 2008
ARC007-015-280130-
/O.CON.KTSA.SV.W.0075.000000T0000Z-080328T0130Z/
CARROLL AR-BENTON AR-
758 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN BENTON AND NORTHWESTERN CARROLL COUNTIES...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BUSCH...MOVING EAST
AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUSCH...
BEAVER...EUREKA SPRINGS...OAK HILL...PLEASANT RIDGE AND GRANDVIEW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3633 9362 3638 9394 3649 9393 3649 9384
3649 9382 3648 9362
TIME...MOT...LOC 0058Z 270DEG 29KT 3644 9386
$$000
WWUS54 KTSA 280110
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT THU MAR 27 2008
ARC007-280120-
/O.CAN.KTSA.SV.W.0075.000000T0000Z-080328T0130Z/
BENTON AR-
810 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
LAT...LON 3633 9362 3639 9385 3649 9384 3649 9382
3648 9362
TIME...MOT...LOC 0110Z 270DEG 29KT 3644 9374
$$
ARC015-280130-
/O.CON.KTSA.SV.W.0075.000000T0000Z-080328T0130Z/
CARROLL AR-
810 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN CARROLL COUNTY...
AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BEAVER...MOVING EAST
AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK HILL...
PLEASANT RIDGE AND GRANDVIEW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3633 9362 3639 9385 3649 9384 3649 9382
3648 9362
TIME...MOT...LOC 0110Z 270DEG 29KT 3644 9374
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:08 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 27, 7:08 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 708 PM CDT THU MAR 27 2008 .MESOSCALE UPDATE... AFTER COORDINATION WITH THE STORM PREDICTION CENTER...WE WILL EXTEND THE SEVERE THUNDERSTORM WATCH A BIT FURTHER TO THE SOUTH TO INCLUDE THE MCALESTER ...WILBURTON AND FORT SMITH AREAS. THE STORMS OVER MCINTOSH AND MUSKOGEE COUNTIES HAVE TURNED RIGHT AND ADDITIONAL STORMS ARE BEGINNING TO FORM FURTHER TO THE SOUTHWEST IN HUGHES COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....23 PLATE
In the hours before
Local storm report, Mar 27, 6:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 E MORRIS 35.61N 95.79W
03/27/2008 E1.75 INCH OKMULGEE OK TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
ON HIGHWAY 62.
&&
MEPLocal storm report, Mar 27, 6:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BOYNTON 35.65N 95.66W
03/27/2008 E0.75 INCH MUSKOGEE OK EMERGENCY MNGR
&&
MEPLocal storm report, Mar 27, 6:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HECTORVILLE 35.84N 95.93W
03/27/2008 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
0530 PM HAIL 4 S HECTORVILLE 35.78N 95.93W
03/27/2008 E1.00 INCH OKMULGEE OK EMERGENCY MNGR
QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
ROAD
0536 PM HAIL N OKMULGEE 35.62N 95.96W
03/27/2008 E0.88 INCH OKMULGEE OK BROADCAST MEDIA
NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75
0545 PM HAIL 2 N MORRIS 35.64N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK PUBLIC
0545 PM HAIL 3 N MORRIS 35.65N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK BROADCAST MEDIA
0612 PM DENSE FOG 5 SSE GROVE 36.53N 94.73W
03/27/2008 DELAWARE OK EMERGENCY MNGR
PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE
&&
DMJLocal storm report, Mar 27, 6:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 S BOYNTON 35.62N 95.66W
03/27/2008 E1.75 INCH MUSKOGEE OK TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL 2 MILES SOUTH OF BOYNTON
ON HIGHWAY 62
0632 PM TORNADO 1 N COUNCIL HILL 35.57N 95.65W
03/27/2008 MUSKOGEE OK TRAINED SPOTTER
TRAINED SPOTTERS REPORTED TORNADO 1 MILE NORTH OF COUNCIL
HILL
&&
DMJLocal storm report, Mar 27, 7:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 W HIWASSE 36.43N 94.39W
03/27/2008 E1.75 INCH BENTON AR BROADCAST MEDIA
&&
DMJLocal storm report, Mar 27, 7:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 7 NE EUFAULA 35.36N 95.49W
03/27/2008 E0.75 INCH MCINTOSH OK EMERGENCY MNGR
REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:40 PM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Mar 27, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 46 min |
| Mar 27, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 34 min |
| Mar 27, 11:44 PM CDT | Special Weather Statement | TSA | Carroll | 61 min |
| Mar 28, 1:05 AM CDT | Special Weather Statement | TSA | Madison | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.